MAUDE Adverse Event Report: BALT USA, LLC OPTIMA COIL SYSTEM

BALT USA, LLC OPTIMA COIL SYSTEM
Model Number OPTI0407CSF10
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Aneurysm (1708); Patient Problem/Medical Problem (2688)
Date of Event 10/25/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
To whom it may concern: on (b)(6) 2018, we received a complaint regarding the use of a single optima coil (4mm x 7cm complex soft coil)."coil did not detach, when it was being pulled back into the catheter before the physician realized it was not detached, it detached, and part of the coil was in the micro catheter.The physician pushed the coil into the aneurysm using the coil pusher wire.It pushed out into the parent artery and was then snared out.They physician completed the procedure with no patient complication".The results of our investigation following return of the affected device, are summarized as follows: the visual analysis revealed the delivery pusher with the implant coil not attached.The distal end of the implant coil exhibited a blooming tip on the stretch-resistant thread.By the condition of the device it is confirmed that the coil detached by electrical current however, it is unknown if it was detached at the first attempt.The physician stated that the coil was pushed into the aneurysm using the coil pusher wire.It pushed out into the parent artery and was then snared out.The aneurysm dimensions were 3.5mm x 5mm close to a wide neck with no stent placed to reinforce the coils.The coil prolapse may result from a variety of causes, including size mismatch between the coils and aneurysm, inadequate position of the microcatheter, coil instability after detachment, excessive embolization, microcatheter or stent related problems, or from being pushed by subsequent coil embolization.Prolapse occurred in aneurysms with wide or "loose" necks.Based on the provided information and the investigation results the reported complaint cannot be confirmed.The potential root cause to the unexpected detachment was due to the polymer sr thread diameter increasing after detachment.However, it cannot be determined what caused the coil to fall into the parent artery after detachment.Review of the lot history records for the reported lots did not reveal any in-process or lot-specific issue that could account for the observation.No additional complaints against lot number 100118a have been made for the same issue.Review of the lot history records for the reported lots did not reveal any in-process or lot-specific issue that could account for the observation.No additional complaints against lot number (lot number) have been made for the same issue.Comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend.
 
Event or Problem Description
It was reported that: "coil did not detach, when it was being pulled back into the catheter before the physician realized it was not detached, it detached, and part of the coil was in the micro catheter.The physician pushed the coil into the aneurysm using the coil pusher wire.It pushed out into the parent artery and was then snared out.They physician completed the procedure with no patient complication".

Brand Name
OPTIMA COIL SYSTEM
Common Device Name
OPTIMA COIL
Manufacturer (Section D)
BALT USA, LLC
29 parker
irvine CA 92618
MDR Report Key8038452
Report Number3009698517-2018-00013
Device Sequence Number13811711
Product Code HCG
UDI-Device Identifier00818053021725
UDI-Public00818053021725
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K172390
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2020
Device Model NumberOPTI0407CSF10
Device Lot Number100118A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/26/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/26/2018
Initial Report FDA Received Date11/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;